Allergic to the sun

Does anyone else have this problem & is it fibro related? A couple of weeks ago I went outside in a Tshirt to hang out the washing, I was only out for about 10 mins. A couple of days later I came out with a really nasty rash on my arms like I had really been burnt, doctor gave me hydrocortisone cream to calm them down. I now have peeling skin you get with sun burn. Now I'm scared to go out in the sun incase it happens again.

7 Replies

  • Nearly every antidepressant says on the instructions very low down on the leaflet will make you burn very quickly ... I am on dosulepin and any longer then 10 mins in the sun without factor 50 sunscreen I go bright red and little lumps come up and I burn ... I checked on the Internet and nearly every anti depressant makes you sun sensitive ...

    Hope that helps

    VG x

  • may i ask you something i was on dosulepin for about 10 years. but my doctor took me off ie about 3 years ago and said it can course heart problems i thought it had been banned, i am now on ampitripline.xxxx

  • I haven't had any side effects at all the only reason my GP was reluctant to put me on it initially ..his words... It's really old and cheap there are a lot newer more effective ones out there... After three others had made me ill .. amaptriptaline , prozac , and fluoxetine ..he said ok we will go try an old one but I don't think its as good as the others... It suits me perfectly and far from being banned I have picked my prescription up at three different pharmacies and all three stock dosulepin but made by different companies so they look slightly different ... My fav ones are the reddy pink ones from my nearest pharmacist I just like the colour :) ..

    Though now you have bought it to my attention I will ask my GP next time I see him if he has any concerns about it ... I have been on it 2 years

    Thanks VG x

    I did see a different GP a few months ago and he tried to put me on amatriptaline said its much newer and better .. It seems to be the anti depressant that all GPS go for first... But I have so many allergies I am just so thankful for my dosulepin I take it at 10pm every night and by midnight I am out for the count until the alarm goes off at 7 am .... I can't take day meds so I am so grateful for sleep.

  • i was fine on it .maybe it was the surgery trying to save money and just put that down as a reason i have heart disease in my family but after 13 years on it i say it would have been to late for me.any way i would not worry i am sure your doctor knows what he is doing. xx

  • I always use sun factor 50 I became intolerant to the sun when taking Meloxicam and Naproxen derivatives I came out in blisters that burst like a pox. The tissue on my arms became very thin and consequently had to wear long sleeved shirts now some 15 years later I go in the sun but with great care :) xgins

  • Hi, this post caught my eye as I'm sun sensitive too. The lumps and rash sound like a uva allergy also known as Polymorphic Light Eruptions (PMLE). Use a 5* uva sunscreen it can be a low uvb factor 15 or 20 it's the uva protection that matters. In UK the best I found was Boots Soltan for sensitive skin. Hope this helps, Eth x

  • Hi, yes im very sensitive to the sun, i find that the only sun lotion i can use is Piz Buin Allergy, it helps as i dont get the rash if i use it but only the allergy one not the normal one, also they sell it in Home Bargains a lot cheaper than anywhere else x

You may also like...